Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Tampa Bay, FL

February 13, 2007Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 13, 2007, 1:23 PM EST for Hillsborough County, Manatee County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 1:23 PM EST (18:23 UTC)
Expired
Feb 13, 2007, 2:00 PM EST
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 13 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 12:54 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 131825
SVRTBW
FLC057-081-131900-
/O.NEW.KTBW.SV.W.0003.070213T1823Z-070213T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
123 PM EST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND CENTRAL HILLSBOROUGH COUNTY IN FLORIDA.
  NORTHWESTERN MANATEE COUNTY IN FLORIDA.

* UNTIL 200 PM EST

* AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND   
  DAMAGING 60 MPH WINDS...12 MILES SOUTHWEST OF TAMPA...MOVING EAST  
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  APOLLO BEACH.
  GIBSONTON.
  WIMAUMA.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

WIND GUSTS TO 60 MPH OR MORE CAN CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2784 8257 2755 8260 2771 8221 2800 8250

$$

22
1 follow-up statement
000 
WWUS52 KTBW 131849
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
146 PM EST TUE FEB 13 2007

FLC057-081-131900-
/O.CON.KTBW.SV.W.0003.000000T0000Z-070213T1900Z/
MANATEE-HILLSBOROUGH-
146 PM EST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST 
FOR CENTRAL HILLSBOROUGH AND NORTHERN MANATEE COUNTIES AND MAY BE 
EXTENDED IF NECESSARY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUN CITY CENTER. 
  BRANDON.
  BLOOMINGDALE.
  VALRICO.
  DOVER.
  PARRISH.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.
  60 MPH WIND GUSTS.

MOVE INTO A STURDY BUILDING IMMEDIATELY

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2791 8249 2767 8251 2753 8246 2754 8213
      2775 8213 2796 8215 2802 8222

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:54 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 13, 9:54 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
954 AM EST TUE FEB 13 2007

.UPDATE...LOTS OF SUNSHINE OCCURRING OVER MOST OF THE REGION THIS
MORNING...WITH MOST OF THE CLOUDS CONFINED TO THE NATURE COAST.
TEMPERATURES ARE CLIMBING INTO THE MIDDLE AND UPPER 60S AT THIS
TIME...AND WITH CONTINUED SUNSHINE THROUGH MID-DAY...EXPECT MANY
AREAS AWAY FROM THE COAST TO HIT THE UPPER 70S. THIS WILL HELP TO
DESTABILIZE THE ATMOSPHERE AHEAD OF THE APPROACHING CONVECTIVE
COMPLEX...CURRENTLY OVER THE LOOP CURRENT IN THE EASTERN GULF.
WITH WARM AND INCREASINGLY MOIST SOUTHEASTERLY FLOW AHEAD OF THIS
SYSTEM...WE ARE A BIT MORE CONCERNED ABOUT THE POSSIBILITY OF
ISOLATED SEVERE STORMS...ESPECIALLY OVER THE INTERIOR. WILL ISSUE
A SPECIAL WEATHER STATEMENT SHORTLY TO HIGHLIGHT THIS
POTENTIAL...AND UPDATE THE ZONES TO INCLUDE GUSTY WINDS AND SMALL
HAIL IN THE STRONGER STORMS. INDIVIDUAL CELLS AHEAD OF THE MAIN
LINE MAY SHOW SOME ROTATION...BUT HELICITIES ARE MARGINAL AT BEST
AND THE LACK OF A WELL DEFINED LOW-LEVEL JET WILL KEEP TORNADO
THREAT FAIRLY SMALL.

&&

.AVIATION...GENERALLY VFR CONDITIONS REST OF THIS MORNING...HOWEVER
MONITORING LARGE AREA OF SHOWERS AND TSTM ACTIVITY TO OUR WEST.
EXPECTING THIS ACTIVITY TO GRADUALLY MOVE ONSHORE AND AFFECT MOST OF
TERMINALS (ESP THE NORTHERN SITES) THIS AFTERNOON. THIS ACTIVITY
WILL RESULT IN MVFR CONDITIONS IN SHOWER ACTIVITY AND ISOLD IFR
ASSOC WITH TSTM ACTIVITY. EXPECTING VFR CONDITIONS TO RETURN LATER
THIS EVENING.

&&

.MARINE...LARGE AREA OF THUNDERSTORMS OVER THE WARMER LOOP CURRENT
WILL TRY TO ADVANCE EASTWARD INTO THE COASTAL WATERS TODAY. WE
EXPECT SOME SHOWERS AND STORMS TODAY...BUT WE ALSO EXPECT SOME
WEAKENING AS THE STORMS MOVE OVER THE COOL SHELF WATERS. ISOLATED
WATERSPOUTS CANT BE RULED OUT. CURRENT FORECAST IS ON TRACK SO
JUST MINOR CHANGES PLANNED.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

JILLSON/PETRO
Hazardous weather outlook, Feb 13, 4:42 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
442 AM EST TUE FEB 13 2007

FLZ039-042-043-048-131545-
LEVY-CITRUS-SUMTER-HERNANDO-
442 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE STATE.
THE FIRST WILL BRING SHOWERS AND A CHANCE FOR THUNDERSTORMS LATER
THIS AFTERNOON. LOW LEVEL WINDS MAY HAVE ENOUGH ROTATION TO ALLOW
FOR AN ISOLATED TORNADO AND COLD AIR ALOFT WILL BRING A SLIGHT
CHANCE FOR LARGE HAIL. OTHERWISE RESIDENTS CAN EXPECT BRIEF HEAVY
RAINS...GUSTY WINDS...AND OCCASIONAL TO FREQUENT LIGHTNING WITH THE
STRONGER STORMS.

THE SECOND DISTURBANCE WILL BRING ANOTHER LINE OF SHOWERS AS A
WEAKENING SQUALL LINE MOVES IN FROM THE WEST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL PUSH ACROSS THE STATE ON WEDNESDAY AND STALL TO OUR
SOUTH. SOME ADDITIONAL LIGHT RAINS MAY DEVELOP NORTH OF THIS FRONTAL
BOUNDARY THURSDAY AFTERNOON AND EVENING BEFORE A REINFORCING COLD
FRONT COMES DOWN FROM THE NORTH. WITH THE COLDER AIR...RESIDENTS
CAN EXPECT TEMPERATURES NEAR FREEZING IN LEVY COUNTY FRIDAY
MORNING. MODERATE WINDS THAT MORNING MAY BRING WIND CHILL VALUES
BETWEEN 20 AND 30 DEGREES ACROSS ALL OF THE NATURE COAST.

SATURDAY MORNING FREEZING TEMPERATURES ARE FORECAST TO BE MORE
WIDESPREAD ACROSS THE NATURE COAST COUNTIES. YET ANOTHER FRONT
WILL MOVE THROUGH SATURDAY NIGHT BRINGING A SLIGHT CHANCE OF RAIN
AND THEN MORE POSSIBLE NEAR FREEZING TEMPERATURES MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

FLZ049>052-055>057-060>062-065-131545-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
442 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
AND SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE STATE.
THE FIRST WILL BRING SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS
LATER THIS AFTERNOON. WITH THE STRONGER STORMS...RESIDENTS AND
VISITORS CAN EXPECT BRIEF HEAVY RAINS...GUSTY WINDS...AND
OCCASIONAL LIGHTNING.

THE SECOND DISTURBANCE WILL BRING ANOTHER LINE OF SHOWERS AS A
WEAKENING SQUALL LINE MOVES IN FROM THE WEST THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL PUSH ACROSS THE STATE ON WEDNESDAY AND STALL TO
OUR SOUTH. SOME ADDITIONAL LIGHT RAINS MAY DEVELOP NORTH OF THIS
BOUNDARY THURSDAY AFTERNOON AND EVENING BEFORE A REINFORCING COLD
FRONT COMES DOWN. AS HIGH PRESSURE BEHIND THE FRONT SETTLES ACROSS
THE STATE EARLY SATURDAY WINDS WILL DIE DOWN AND THIS COMBINED
WITH CLEAR SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO FALL TO
AROUND FREEZING IN THE NORMALLY COLDER INLAND LOCATIONS.

YET ANOTHER FRONT WILL MOVE THROUGH SATURDAY NIGHT BRINGING A
SLIGHT CHANCE OF RAIN...BUT AT THIS TIME FREEZING TEMPERATURES ARE
NOT FORECAST FOR EITHER SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Special weather statement, Feb 13, 10:14 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1014 AM EST TUE FEB 13 2007

FLZ039-042-043-048>052-055>057-060>062-065-131800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
1014 AM EST TUE FEB 13 2007

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

A WINTER STORM SYSTEM WILL ORGANIZE OVER THE SOUTHEASTERN
STATES AND WILL DRAG A COLD FRONT INTO THE REGION LATER TONIGHT.
SHOWERS AND THUNDERSTORMS OCCURRING WELL AHEAD OF THE COLD FRONT
OVER THE EASTERN GULF OF MEXICO WILL BEGIN TO AFFECT AREAS FROM
TAMPA BAY NORTH BETWEEN NOON AND 2 PM. MEANWHILE...A FEW HOURS OF
SUNSHINE WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 70S OVER
THE INTERIOR OF WEST CENTRAL AND SOUTHWEST FLORIDA. THIS WILL HELP
TO FUEL ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF
THE MAIN AREA...AND SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

THE MAIN THREAT TODAY WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.
AN ISOLATED AND SHORT LIVED WEAK TORNADO CANNOT BE RULED OUT...BUT
THE HIGHEST TORNADO THREAT WILL REMAIN NORTH OF OUR AREA.

RESIDENTS AND VISITORS ARE URGED TO STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

&&

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEBSITE AT
HTTP://WEATHER.GOV/TAMPABAY
Special weather statement, Feb 13, 12:14 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1214 PM EST TUE FEB 13 2007

FLZ050-051-131845-
PINELLAS-HILLSBOROUGH-
1214 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL AFFECT MOST OF PINELLAS AND
HILLSBOROUGH COUNTIES...

A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 25 MPH...WILL AFFECT
THE MENTIONED AREA INCLUDING PINELLAS PARK...LARGO...
CLEARWATER...TAMPA...BRANDON AND SEMINOLE...UNTIL 145 PM EST. GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. THESE STORMS ARE
CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS MAY REDUCE
VISIBILITY TO NEAR ZERO AT TIMES.

MOTORISTS SHOULD EXERCISE CAUTION ESPECIALLY ALONG MAJOR HIGHWAYS
AND INTERSTATES 275 AND 75. WHEN DRIVING THROUGH HEAVY RAIN...SLOW
DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

22

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 11:43 AM ESTSpecial Marine WarningTBW62 min
Feb 13, 12:30 PM ESTSpecial Marine WarningTBW2 hr
Feb 13, 2:03 PM ESTSevere Thunderstorm WarningTBWHillsborough, Polk42 min
Feb 13, 2:32 PM ESTSevere Thunderstorm WarningTBWHardee, Manatee28 min
Feb 13, 2:41 PM ESTSevere Thunderstorm WarningTBWPolk34 min
Feb 13, 2:53 PM ESTSevere Thunderstorm WarningTBWDeSoto37 min
Feb 13, 3:03 PM ESTSevere Thunderstorm WarningTBWHardee27 min
Feb 13, 3:15 PM ESTSevere Thunderstorm WarningTBWHighlands45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.